MAUDE Adverse Event Report: MEDTRONIC; MEDTRONIC YANKAUER IN MAJOR JOINT PACK-LF

MEDTRONIC; MEDTRONIC YANKAUER IN MAJOR JOINT PACK-LF
Catalog Number DYNJ0516998I
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that in the middle of an unknown orthopedic procedure, the tip of the yankauer suction broke off into the surgical site requiring retrieval by the surgeon through an unreported method.All pieces of the broken yankauer suction were reportedly successfully retrieved from the surgical site.No information was provided on the events that took place leading up to the break.General anesthesia was used; however, there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.No impact to the patient, the procedure, or the total length of the procedure was reported.There was no serious injury or follow-up care reported related to this event.Due to the reported incident and in an abundance of caution, this medwatch is being filed.The sample was not available to be returned for evaluation.A root cause cannot be determined at this time.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that in the middle of an unknown orthopedic procedure, the yankauer tip broke off into surgical site.

Common Device Name
MEDTRONIC YANKAUER IN MAJOR JOINT PACK-LF
Manufacturer (Section D)
MEDTRONIC
710 medtronic parkway
minneapolis MN 55432 5604
MDR Report Key7511468
Report Number1423395-2018-00028
Device Sequence Number16436556
Product Code OJH
UDI-Device Identifier10889942072262
UDI-Public10889942072262
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ0516998I
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR